MAUDE Adverse Event Report: SYNTHES GMBH 14.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 14.0MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.024S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D2b: additional product code: hrx d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2023, that while reaming the femoral canal of a patient with the ria 2 system we heard a snapping noise.When looking on fluoroscopy it was clear that the reamer head broke and detached from the drive shaft.The surgeon pulled back the ball-tip guidewire which was able to successfully remove the broken reamer head from the canal.There appeared to be some small pieces of debris left in the canal.There were no fragments generated.There was no surgical delay and procedure completed successfully, there was no patient outcome.Concomitant product: unk - screwdrivers: shafts(part# unknown, lot# unknown, quantity# 1).Unk - guide/compression/k-wires(part# unknown, lot# unknown, quantity# 1).This report is for one (1) 14.0mm reamer head for ria 2 sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D10: date of concomitant therapy is (b)(6) 2023.H6: manufacturing location: supplier ¿ (b)(4) / inspected and packaged by: monument release to warehouse date: 13 december 2022.Expiration date: 31 october 2032.Part: 03.404.024s, 14.0mm reamer head for ria 2-sterile.Lot: 3181p29 (sterile).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part: 03.404m024, ria ii reamer head 14.0mm.Lot: 635p362.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Certificate of compliance received from mark two engineering was reviewed and determined to be conforming.Certification for heat treat supplied to mark two engineering from vacu-braze inc.Was reviewed and determined to be conforming.Heat treat results certified.Certificate of analysis supplied to mark two engineering from banner medical was reviewed and determined to be conforming.Material certification supplied to banner medical from carpenter was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17789762
Report Number8030965-2023-11946
Device Sequence Number20396531
Product Code HTO
UDI-Device Identifier10886982274069
UDI-Public(01)10886982274069
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.024S
Device Lot Number3181P29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIA 2 BONE HARVESTING KIT 520MM STERILE; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - SCREWDRIVERS: SHAFTS
Patient SexMale